Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 74, NWS Melbourne, FL

November 17, 2014Lake County, Orange County, Seminole County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Nov 17, 2014, 3:01 PM EST for Lake County, Orange County, Seminole County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 17, 2014, 3:01 PM EST (20:01 UTC)
Expired
Nov 17, 2014, 3:30 PM EST
In force
29 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Lake County, FL, Orange County, FL, Seminole County, FL

The radar

The Melbourne radar (KMLB), 111 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 17, 12:30 PM ESTTornado WatchSPC6 hr

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2014-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 411 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2014-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
411 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
840 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

142 
WUUS52 KMLB 172001
SVRMLB
FLC069-095-117-172030-
/O.NEW.KMLB.SV.W.0074.141117T2001Z-141117T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
301 PM EST MON NOV 17 2014

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LAKE COUNTY IN FLORIDA
  NORTHWESTERN ORANGE COUNTY IN FLORIDA
  WESTERN SEMINOLE COUNTY IN FLORIDA

* UNTIL 330 PM EST.

* AT 300 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR CLERMONT...OR NEAR
  GROVELAND...AND MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  HOWEY IN THE HILLS...FERNDALE...OAKLAND...LAKE APOPKA...WINTER
  GARDEN...ZELLWOOD...OCOEE...APOPKA...PINE HILLS...MOUNT PLYMOUTH...
  LOCKHART...FOREST CITY...WEKIWA SPRINGS STATE PARK...WEKIVA
  SPRINGS...FAIRVIEW SHORES...COLLEGE PARK AND ALTAMONTE SPRINGS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY EVENING FOR
EASTERN FLORIDA.

&&

LAT...LON 2884 8143 2856 8136 2849 8183 2869 8186
TIME...MOT...LOC 2001Z 251DEG 39KT 2860 8179

$$
2 follow-up statements
394 
WWUS52 KMLB 172012
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
312 PM EST MON NOV 17 2014

FLC069-095-117-172030-
/O.CON.KMLB.SV.W.0074.000000T0000Z-141117T2030Z/
SEMINOLE-ORANGE-LAKE-
312 PM EST MON NOV 17 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM
EST FOR CENTRAL LAKE...NORTHWESTERN ORANGE AND WESTERN SEMINOLE 
COUNTIES...

AT 312 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN 
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR FERNDALE...MOVING 
EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
APOPKA...WINTER GARDEN...TANGERINE...ZELLWOOD...OCOEE...PLYMOUTH...
CLARCONA...APOPKA...PINE HILLS...MOUNT PLYMOUTH...ROCK SPRINGS...
LOCKHART...FOREST CITY...WEKIWA SPRINGS STATE PARK...WEKIVA
SPRINGS...FAIRVIEW SHORES...EATONVILLE...COLLEGE PARK AND ALTAMONTE
SPRINGS

LAT...LON 2871 8179 2884 8143 2856 8136 2849 8183
TIME...MOT...LOC 2012Z 251DEG 39KT 2862 8164

$$
951 
WWUS52 KMLB 172031
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
331 PM EST MON NOV 17 2014

FLC069-095-117-172041-
/O.EXP.KMLB.SV.W.0074.000000T0000Z-141117T2030Z/
SEMINOLE-ORANGE-LAKE-
331 PM EST MON NOV 17 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAKE...NORTHWESTERN
ORANGE AND WEST CENTRAL SEMINOLE COUNTIES HAS EXPIRED...

THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY EVENING FOR
EASTERN FLORIDA.

LAT...LON 2871 8179 2884 8143 2856 8136 2849 8183
TIME...MOT...LOC 2012Z 251DEG 39KT 2862 8164

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 10:06 AM EST, 4 hours 55 minutes earlier.

Area forecast discussion, Nov 17, 10:06 AM EST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1006 AM EST MON NOV 17 2014

.DISCUSSION...

...SHOWERS/THUNDERSTORMS LIKELY LATE THIS AFTERNOON/EVENING...
...MUCH COLDER TUESDAY AND TUESDAY NIGHT...
...HAZARDOUS MARINE CONDITIONS TUESDAY-WEDNESDAY...

.UPDATE...
WARM SUMMERLIKE TEMPERATURES ARE EXPECTED OVER THE FORECAST AREA
TODAY OUT AHEAD OF A STRONG COLD FRONT. WINDS IN THE 950-700MB
LAYER BOTH STRENGTHENED AND VEERED OVERNIGHT (SOUTH SOUTHWEST 25 -
30 KNOTS) AND WILL CONTINUE TO DO SO THROUGH THE AFTERNOON AS THE
COLD FRONT NEARS. THE MORNING XMR SOUNDING STILL SHOWS A
SIGNIFICANT POCKET OF DRY AIR ABOVE 800MB...THOUGH THERE EXISTS
PLENTY OF LOW LEVEL MOISTURE THAT IS CONTRIBUTING TO A PWAT OF
AROUND 1.5". AS WINDS CONTINUE TO VEER THROUGH THE DAY AND DRAW IN
MOISTURE FROM THE SOUTH AND WEST...EXPECT THE COLUMN TO MOISTEN
FURTHER TO AROUND 2.0" BY THIS EVENING.

AMPLE SUNSHINE SHOULD ALLOW TEMPERATURES TO WARM INTO THE MID AND
UPPER 80S...THREATENING A FEW RECORD HIGHS ACROSS THE AREA (SEE
CLIMATE SECTION BELOW). EXPECT BREEZY CONDITIONS LATE THIS MORNING AND
EARLY THIS AFTERNOON AS MIXING BRINGS DOWN SOME OF THE STRONGER
WINDS ALOFT.

MUCH OF THE AREA SHOULD REMAIN DRY THROUGH EARLY THIS AFTERNOON
AS THE ATMOSPHERE REMAINS RELATIVELY MOISTURE STARVED. A FEW
STORMS SHOULD DEVELOP OUT WELL AHEAD OF THE FRONT AS DAYTIME
HEATING AND INCREASED MOISTURE CONTINUE INTO THE MID AND LATER
AFTERNOON.

EXPECT THE MAIN EVENT AROUND AND AFTER SUNSET AS BETTER
FORCING APPROACHES FROM THE WEST IN ASSOCIATION WITH THE FRONT.
STRONG SOUTHWEST WINDS JUST ABOVE THE SURFACE THROUGH 500MB WILL
CONTRIBUTE TO A GUSTY WIND POTENTIAL IN TODAYS STORMS. FLOW
REMAINS FAIRLY UNIDIRECTIONAL...THUS TORNADO POTENTIAL APPEARS
MINIMAL AT THIS TIME.

LOCAL MODELLING AND HIGH-RES HRRR MODEL POINTS TO A BROKEN LINE OF
SHOWERS AND STORMS APPROACHING OUR NORTHWESTERN ZONES...LAKE/VOLUSIA
COUNTY...AROUND AND JUST AFTER SUNSET. ALL AVAILABLE GUIDANCE
INDICATES A GRADUAL WEAKENING TREND IN THE CONVECTION AS IT MOVES
THROUGH OUR CWA. THIS LINES UP WELL WITH MESOSCALE ANALYSES THAT
POINT TO BETTER DYNAMICS THE FURTHER NORTH YOU GO OVER THE
PENINSULA. EXPECT BROKEN LINE OF SHOWERS AND STORMS TO MOVE
THROUGH THE SPACE AND TREASURE COASTS LATE THIS EVENING AND
OVERNIGHT TONIGHT.

FRONT WILL GRADUALLY WORK ITS WAY DOWN THE PENINSULA
TONIGHT...APPROACHING LAKE AND VOLUSIA COUNTY WELL AFTER SUNSET
AND BEHIND MOST OF THE CONVECTION. BREEZY NORTHWEST WINDS BEHIND
THE FRONT WILL USHER IN THE COLDEST AIR MASS OF THE SEASON FOR
TOMORROW. MORE ON THAT IN THIS AFTERNOONS PACKAGE.

&&

.AVIATION...
INCREASING SOUTH TO SOUTHWEST FLOW TODAY AT ALL TERMINALS. LOW
CLOUDS/STRATUS THIS MORNING SHOULD MIX OUT AS DAYTIME HEATING
CONTINUES...LIFTING CURRENT MVFR/IFR CIGS TO VFR. ISOLATED SHRA
AND PERHAPS A TSRA COULD DEVELOP THIS AFTERNOON OUT AHEAD OF A
BROKEN LINE OF SHRA AND TSRA THAT WILL APPROACH OUR NORTHWESTERN
TERMINALS (LEE AND DAB) AROUND AND AFTER SUNSET. EXPECT LINE OF
CONVECTION TO MOVE THROUGH AS EVENING PROGRESSES. GUSTY WNW/NW
WINDS EXPECTED BEHIND FRONTAL BOUNDARY AS IT MOVES THROUGH
TONIGHT.

&&

.MARINE...TODAY-TONIGHT...A STRONG COLD FRONT WILL PASS OVER THE
COASTAL WATERS OVERNIGHT TONIGHT. SHOWER CHANCES WILL INCREASE FROM NORTH
TO SOUTH INTO THE AFTERNOON WITH LIGHTNING STORM CHANCES
INCREASING LATE TODAY/TONIGHT. ACTIVITY LATER TODAY WILL MOVE
QUICKLY OFFSHORE WITH CLOUD TO WATER LIGHTNING...HEAVY RAINFALL
AND GUSTY WINDS IN EXCESS OF 35 KTS POSSIBLE. SSE WINDS VEER TO
SSW THIS MORNING AND EARLY AFTERNOON AHEAD OF THE FRONT...THEN
GRADUALLY TOWARD THE W/NW BEHIND IT OVERNIGHT. WIND SPEEDS
GENERALLY 10-15 KTS AND GUSTY NEAR SHORE AND 15-20 KTS AND GUSTY
OFFSHORE/NORTH OF SEBASTIAN INLET INTO THIS EVENING.

NORTHWEST WINDS SPREADING SOUTHWARD BEHIND THE FRONT LATE TONIGHT
WILL INCREASE TO 20-25 KTS AND GUSTY. A SMALL CRAFT ADVISORY WILL
GO INTO EFFECT FOR THE OFFSHORE WATERS NORTH OF SEBASTIAN INLET
AND NEAR SHORE NORTH LEG AT 00Z AND SPREAD AREAWIDE AT 06Z. SEAS
GENERALLY 3-5 FT BUT WILL APPROACH 6 FT WELL OFFSHORE NORTH OF
SEBASTIAN INLET. TONIGHT...SEAS WILL BUILD NEAR SHORE 4-6 FT LATE
OVERNIGHT NORTH OF THE CAPE AND UP TO 7 FT (LATE) NORTH OFFSHORE
LEG.

&&

.CLIMATE...HIGH TEMPERATURES ARE FORECAST NEAR RECORD LEVELS AT VERO
BEACH TODAY.

RECORD HIGHS FOR TODAY 17 NOV:
DAB 88 IN 1988.
MCO 89 IN 1957.
MLB 88 IN 1948.
VRB 86 IN 2011.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  84  48  60  38 /  60  80  20  10
MCO  83  55  60  39 /  60  80  20  10
MLB  86  59  63  43 /  50  80  40  10
VRB  86  64  66  49 /  60  80  50  10
LEE  82  48  57  34 /  70  80  10  10
SFB  83  53  60  38 /  60  80  20  10
ORL  83  52  60  40 /  60  80  20  10
FPR  86  64  66  50 /  60  70  50  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 10 PM EST TUESDAY
     FOR COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
     COUNTY LINE OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 1 AM TUESDAY TO 10 AM EST WEDNESDAY
     FOR COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET
     OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE
     TO SEBASTIAN INLET OUT 20 NM-WATERS FROM SEBASTIAN INLET TO
     JUPITER INLET 20 TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST
     WEDNESDAY FOR WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
     COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA
     BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

IMPACT WEATHER/RADAR...MOSES
AVIATION/FORECAST...ULRICH
Hazardous weather outlook, Nov 17, 1:05 PM EST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
105 PM EST MON NOV 17 2014

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-180100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
105 PM EST MON NOV 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
A SQUALL LINE WITH SHOWERS AND THUNDERSTORMS WILL MOVE EASTWARD
FROM WEST CENTRAL FLORIDA TOWARD EAST CENTRAL FLORIDA MAINLY NORTH
OF A LAKE KISSIMMEE TO SEBASTIAN INLET LINE THROUGH LATE
AFTERNOON TO AROUND SUNSET. STRONG TO SEVERE STORMS ARE POSSIBLE WITH
FREQUENT LIGHTNING...DAMAGING WINDS AND THE POSSIBILITY OF A FEW
TORNADOES. LOCALLY HEAVY RAINFALL AMOUNTS TO ONE TO ONE AND A HALF
INCHES WILL ACCOMPANY THE STORMS. A TORNADO WATCH IS IN EFFECT
FROM OSCEOLA AND BREVARD COUNTIES NORTHWARD TO LAKE AND VOLUSIA
COUNTIES THROUGH 8 PM. SHOWERS AND STORMS WILL MOVE TOWARD
OKEECHOBEE COUNTY AND THE SOUTHERN TREASURE COAST INTO LATE
EVENING...SOME OF THESE STORMS MAY BE STRONG. BE PREPARED TO HEAD
INDOORS QUICKLY INTO A STURDY STRUCTURE IF WARNINGS ARE ISSUED
FOR YOUR AREA.

.MARINE THUNDERSTORM GUST IMPACT...
THUNDERSTORM WIND GUSTS ABOVE 40 KNOTS MAY ACCOMPANY STORMS MOVING
QUICKLY EASTWARD ACROSS EAST CENTRAL FLORIDA BY LATE AFTERNOON
INTO EARLY EVENING. BOATERS SHOULD SEEK SAFE HARBOR WELL BEFORE
STORMS APPROACH FROM THE WEST.

.WATERSPOUT IMPACT...
THERE IS A RISK FOR TORNADIC WATERSPOUTS ACROSS THE ATLANTIC
WATERS FROM MID AFTERNOON THROUGH THE EVENING HOURS.

.WIND AND SEA IMPACT...
GUSTY SOUTH-SOUTHWEST WINDS OF 15 TO 20 KNOTS AND STEEP WAVES UP
TO 6 FEET WILL CONTINUE OVER THE LOCAL ATLANTIC THROUGH THIS
AFTERNOON. SMALL CRAFT SHOULD EXERCISE CAUTION. WINDS WILL BECOME
NORTHWEST BEHIND A STRONG COLD FRONT LATE THIS EVENING...WITH SPEEDS
INCREASING TO 20 TO 25 KNOTS. SMALL CRAFT ADVISORIES WILL GO INTO
EFFECT THIS EVENING AND OVERNIGHT FOR ALL MARINE AREAS.

.RIP CURRENT IMPACT...
A NORTHEAST SWELL WILL PRODUCE A MODERATE THREAT FOR RIP CURRENTS
AT THE BEACHES OF EAST CENTRAL FLORIDA TODAY. THE THREAT WILL BE
GREATEST DURING THE OUTGOING TIDE THROUGH EARLY THIS AFTERNOON.
ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
GUSTY NORTHWEST WINDS WILL PRODUCE VERY HAZARDOUS BOATING
CONDITIONS INTO EARLY WEDNESDAY WITH SMALL CRAFT ADVISORIES IN
PLACE OVER THE ATLANTIC WATERS AND ROUGH CONDITIONS ON THE
INTRACOASTAL. BOATING CONDITIONS ARE EXPECTED TO REMAIN POOR TO
HAZARDOUS THROUGH THURSDAY ESPECIALLY IN THE GULF STREAM.

NEAR RECORD COOL HIGH TEMPERATURES WILL BE POSSIBLE ON TUESDAY
BEHIND THE COLD FRONT. WHILE WIDESPREAD FREEZING TEMPERATURES ARE
NOT EXPECTED...THE COMBINATION OF COLD TEMPERATURES AND NORTH
WINDS WILL PRODUCE WIND CHILL VALUES BETWEEN 28 AND 35 DEGREES
WEDNESDAY MORNING FROM INTERIOR BREVARD AND OSCEOLA COUNTIES
NORTHWARD. COOL TEMPERATURES WILL SLOWLY MODIFY THROUGH THE
REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED TO ACTIVATE. A TORNADO WATCH IS IN EFFECT
FOR PORTIONS OF EAST CENTRAL FLORIDA. FORMAL ACTIVATION MAY BE
REQUESTED.

MOSES/VOLKMER

In the hours before

Special weather statement, Nov 17, 1:42 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
142 PM EST MON NOV 17 2014

FLZ041-044>046-141-144-171930-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY-
142 PM EST MON NOV 17 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER LAKE COUNTY...WESTERN ORANGE COUNTY...SEMINOLE COUNTY...VOLUSIA
COUNTY...

* UNTIL 230 PM EST.

AT 136 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS TO 45 TO 50
MPH APPROACHING CENTRAL LAKE COUNTY FROM THE WEST. THE SHOWERS AND
STORMS WERE MOVING NORTHEAST AT 55 MPH.

ADDITIONAL STRONG TO SEVERE STORMS ARE EXPECTED TO MOVE TOWARD
LAKE...NORTHWEST ORANGE...SEMINOLE AND VOLUSIA COUNTIES FROM THE
WEST BETWEEN 230 PM AND 330 PM THIS AFTERNOON.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE OKAHUMPKA...TAVARES...MOUNT DORA...EUSTIS...CASSIA...LAKE
HELEN AND DELAND.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2896 8196 2897 8166 2928 8165 2932 8168
      2940 8142 2927 8141 2927 8116 2941 8116
      2943 8110 2943 8109 2908 8093 2898 8085
      2890 8091 2835 8143 2834 8195
TIME...MOT...LOC 1836Z 240DEG 50KT 2880 8187

15
Special weather statement, Nov 17, 2:26 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
226 PM EST MON NOV 17 2014

FLZ041-044>046-141-144-172030-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY-
226 PM EST MON NOV 17 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER LAKE...VOLUSIA...WESTERN SEMINOLE AND ORANGE COUNTIES...

* UNTIL 330 PM EST.

AT 225 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM NEAR LAKE
GEORGE TO 25 MILES WEST OF MASCOTTE...MOVING EAST AT 45 MPH.

STORMS WILL BE WIDESPREAD ACROSS THE ADVISORY AREA...WITH SOME
STRONGER STORMS EMBEDDED WITHIN THE LINE HAVING THE POTENTIAL TO
PRODUCE STRONG GUSTY WINDS.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORMS PASS.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2896 8196 2897 8166 2905 8166 2905 8164
      2928 8165 2932 8168 2938 8145 2940 8142
      2927 8141 2927 8116 2941 8116 2943 8110
      2943 8109 2910 8093 2842 8141 2842 8196
TIME...MOT...LOC 1923Z 270DEG 41KT 2958 8145 2931 8166
          2897 8202 2851 8225

CRISTALDI
Special weather statement, Nov 17, 2:48 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
248 PM EST MON NOV 17 2014

FLZ045-046-053-141-144-147-172100-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD
COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE COUNTY-
248 PM EST MON NOV 17 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER SOUTHERN LAKE...EASTERN ORANGE AND SEMINOLE...SOUTHEASTERN
VOLUSIA...NORTHWESTERN OSCEOLA...AND NORTHERN BREVARD COUNTIES...

* UNTIL 400 PM EST.

AT 245 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 7 MILES
SOUTHWEST OF NEW SMYRNA BEACH AIRPORT TO AUSTIN TINDALL PARK...TO
NEAR KISSIMMEE...MOVING NORTHEAST AT 45 MPH.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2842 8196 2843 8141 2882 8112 2882 8107
      2887 8109 2909 8093 2862 8059 2852 8074
      2852 8077 2850 8077 2823 8117 2819 8125
      2815 8153 2820 8153 2826 8156 2826 8166
      2834 8167 2835 8196
TIME...MOT...LOC 1943Z 238DEG 45KT 2906 8104 2834 8124

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 3:54 AM ESTSmall Craft AdvisoryMLB60 hr
Nov 17, 1:42 PM ESTSpecial Weather StatementMLBLake, Orange, Seminole, Volusia48 min
Nov 17, 2:26 PM ESTSpecial Weather StatementMLBLake, Volusia64 min
Nov 17, 2:48 PM ESTSpecial Weather StatementMLBOrange, Seminole72 min
Nov 17, 2:52 PM ESTSpecial Marine WarningMLB113 min
Nov 17, 3:23 PM ESTSpecial Weather StatementMLBBrevard, Osceola52 min
Nov 17, 3:30 PM ESTSevere Thunderstorm WarningMLBBrevard, Orange, Osceola60 min
Nov 17, 3:52 PM ESTSpecial Marine WarningMLB83 min
Nov 17, 4:33 PM ESTSpecial Weather StatementMLBBrevard42 min
Nov 17, 6:07 PM ESTSpecial Marine WarningMLB83 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.